I was diagnosed with Chlamydia and Gonorrhea and treated it. However, the symptoms didn't go away. Why?
Hi, about a week after having sex I noticed a burning sensation whenever I urinate, a yellowish discharge in the mornings and throughout the day and an itchy feeling inside my penis. I figured I had chlamydia or gonorrhea. I went to the dr and without doing a test, he said I had both. He prescribed Tetradox 100mg x14 (twice daily for a 7days), Tinigyl 500mg x4 (one dose), Binozyt 500mg x2 (One dose) I took all the single dosage at the same time and started the Tetradox about 3days later. After I finished the medications, the burning stopped, the tingling stopped. However, the discharge stopped but when i milk my penis, I can still see yellowish discharge. I went back to the dr and he prescribed Altacef 500mg x14 (twice daily for 7days) My question is, why didn't all the symptoms go away and will this new medication do?
It sounds as though this must be a very unpleasant situation for you. The best thing to do is address these questions with your physician. Unfortunately, your case likely reflects a very worrisome medical trend, namely the emergence of resistant strains of gonorrhea. There are several areas of the world (including regions in both Asia and North America) in which a circulating strain of gonorrhea are resistant to nearly all of the most common antibiotics that were previously used to treat the infection. The symptoms that you noted after a sexual encounter are very suspicious for a sexually transmitted infection, and as your doctor stated to you, it is customary to treat patients for both infections together since this happens so frequently. The fact that you had some improvement in your symptoms but not complete resolution of the discharge suggests that the antibiotics you were treated with initially were not completely sufficient to eradicate the infection. In your situation, the best thing to do is address these questions with your physician. In addition, it is typically customary to test for both infections so that it is possible to "test for cure" after the completion of a treatment regimen. This is also something you should discuss with your physician, given that you are now on your second course of antibiotics for an as-yet unidentified infection.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What is the difference between a heart attack and sudden cardiac arrest?
- Can I catch chicken pox from my daughter if I've never had it before?
- Why do my feet sweat so much?
- Which joints does gouty arthritis attack first?
- Why do I have such vivid dreams since I have started using a nicotine patch to quit smoking?
Need More Info?